Illinois, 2008Tornadoes in Illinois, June 7, 2008
June 7, 2008 · NWS LOT · 10 events in 4 counties and zones
A single supercell thunderstorm developed over western Illinois and moved northeast reaching Lake Michigan near the Illinois Indiana state line several hours later. This single thunderstorm produced eight different tornadoes as it moved east across Illinois.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 6
- Property damage
- $12 million
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A single supercell thunderstorm developed over western Illinois and moved northeast reaching Lake Michigan near the Illinois Indiana state line several hours later. This single thunderstorm produced eight different tornadoes as it moved east across Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 7, 2:52 PM CST, 29 minutes earlier.
Area forecast discussion, Jun 7, 2:52 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
352 PM CDT SAT JUN 7 2008
.DISCUSSION...
352 PM CDT
FOCUS AGAIN REMAINS IN SHORT TERM WITH SEVERE CONVECTION
DEVELOPING ACROSS WESTERN CWA THIS AFTERNOON.
SFC LOW ACROSS EASTERN NEBRASKA THIS AFTERNOON...WITH WARM FRONT
EXTENDING NORTHEAST TO IA/MN BORDER AND SOUTHERN WI PER 20Z SFC
ANALYSIS. SFC PRESSURE FALLS CURRENTLY STRONGEST ACROSS WI/IL IN
RESPONSE TO MID LEVEL SHORT WAVE FEATURE NOTED AS 70 KNOT H5 SPEED
MAX RIPPLING ACROSS IA/MN/WI/NWRN IL AND INDICATED BY WATER VAPOR
SIGNATURE. STRONG STORMS OCCURRING ACROSS SOUTHERN WI IN VICNINITY
OF WARM FRONT...WHILE OTHER STORMS HAVE DEVELOPED OVER WESTERN IL
IN CONVERGENT LOW LEVEL WIND FIELD AND AXIS OF 2500-3000 J/KG
MLCAPE. WITH AREA IN SOUTHERN PERIPHERY OF MID/UPPER LEVEL
JET...SUFFICIENT DEEP SHEAR EXISTS FOR ROTATING STORMS WITH 0-6
KM BULK SHEAR IN 50-60 KT RANGE. 0-1 KM SRH VALUES 100-150 M2/S2
AND LCL HEIGHTS BELOW 1000 METERS ALSO SUPPORTS SOME TORNADO
THREAT ESPECIALLY WEST/NORTH...WHICH IS NOW COVERED BY TORNADO
WATCH THROUGH 8 PM CDT. EXPECT THAT GREATEST PROBABILITY OF STORMS
WILL BE THROUGH EARLY EVENING HOURS...BEFORE DIURNAL DECREASE IN
INSTABILITY RESULTS IN DECREASING COVERAGE ACROSS FORECAST AREA.
UPPER TROUGH DEEPENING OVER WESTERN CONUS EXPECTED TO MAINTAIN
LLVL JET INTO WARM FRONT ACROSS IA/MN/WI OVERNIGHT...WITH NORTHERN
THIRD OR SO OF CWA SEEING HIGHEST CHANCE OF STORMS.
WESTERN CONUS UPPER TROUGH CONTINUES TO AMPLIFY SUNDAY...WITH
ANOTHER JET STREAK LIFTING OUT THROUGH THE PLAINS TO UPPER MIDWEST
AND ASSOCIATED SURFACE WAVE MOVING ACROSS UPPER MISSISSIPPI VALLEY
BY SUNDAY EVENING. AGAIN WILL MAINTAIN HIGHEST POPS ACROSS
NORTHERN/WESTERN PORTIONS OF CWA WITH 1500 J/KG MLCAPE INDICATED BY
WRF DURING THE DAY IN AREA OF BETTER LOWL LEVEL CONVERGENCE
ASSOCIATED WITH SFC WAVE. GIVEN CONTINUED MODERATE MID LEVEL FLOW
AND VERY WARM/MOIST LLVLS AND RESULTING SHEAR/INSTABILITY...AREA
REMAINS IN SPC DAY 2 SLGT RISK OUTLOOK. PRECIP THREAT CONTIUES
RIGHT THROUGH SUNDAY NIGHT AND INTO MONDAY AS UPPER TROUGH
CONTINUES TO ADVANCE ACROSS PLAINS. SOME DIFFERENCES WITH TIMING
OF FRONTAL PASSAGE THROUGH CWA...THOUGH APPEARS FRONT WILL MOVE
THROUGH MONDAY NIGHT BEFORE WEAK HIGH PRESSURE BUILD BRIEFLY
ACROSS AREA DURING TUESDAY AFTERNOON.
NO SIG CHANGES TO EXTENDED WITH HANDS FULL WITH EXPANDING
CONVECTION ATTM. TOR WATCH WILL BE EXPANDED SHORTLY TO INLUDE MUCH
OF NORTHERN IL COUNTIES.
RATZER
&&
.AVIATION...
18Z TAFS...CEILINGS HAVE LIFTED ABOVE IFR...BUT THE CONTINUED
INFLUX OF LOW LEVEL MOIST AND WEAK LIFT HAVE ALLOWED MVFR CEILINGS
TO HANG IN OVER THE REGION. THE QUESTION IS WILL THERE BE ENOUGH
MIXING TO ALL CEILINGS TO GO VFR FOR A SIGNIFICANT AMOUNT OF TIME.
CURRENTLY THINKING THAT THE MVFR WILL HAND IN FOR THE AFTERNOON
AND EVENING BEFORE ANY SIGNIFICANT IMPROVEMENT AS LITTLE CHANGE TO
THE OVERALL PATTERN IS EXPECTED.
THE SECOND CONCERN IS THUNDER POTENTIAL. TSTMS HAVE FORMED ON AN
OLD BOUNDARY OVER SOUTHERN ILLINOIS...BUT THE TREND HAS BEEN FOR
THE ACTIVITY HAS BEEN TRACKING TO THE SOUTHEAST...SO FEEL THAT
THIS ACTIVITY HAS LITTLE CHANCE TO IMPACT THE TERMINALS.
HOWEVER...THE ENVIRONMENT IS VERY MOIST AND MODERATELY UNSTABLE
SO...AT LEAST...ISOLATED CONVECTION IS LIKELY. SO...HAVE
MAINTAINED THE VCTS FOR THE LATE AFTERNOON THROUGH LATE EVENING.
THE BEST CHANCE FOR TS TO BE MOST WIDESPREAD WILL BE THE PERIOD
FROM 03-06Z WHEN THE STRONGEST...MOST FOCUSED INSTABILITY WILL BE
OFER THE REGION. STILL TOUGH TO EXACTLY PINPOINT THE THUNDER...SO
HAVE ONLY GONE WITH A TEMPO GROUP AT THIS POINT. WITH LITTLE
PROGRESSION TO THE PATTERN FOR THE NEXT 24 HOURS...HAVE INTRODUCED
A PROB30 GROUP FOR THUNDER FOR THE REMAINDER OF THE OVERNIGHT
HOURS AS ISOLD THUNDER WILL BE A POSSIBILITY.
THE THIRD CONCERN WILL BE WINDS. A RATHER TIGHT PRESSURE GRADIENT
REMAINS IN PLACE AS THE HIGH OVER THE SERN CONUS IS MOVING LITTLE
AND A DEEP TROUGH REMAINS OVER THE CENTRAL PLAINS. INDIVIDUAL
WAVES WILL RIPPLE ALONG THE FRONTAL BOUNDARY EXTENDING FROM THE
CENTRAL PLAINS TO THE UPPER MISSISSIPPI VALLEY...BUT THE TROUGH
AND HIGH WILL REMAIN IN PLACE. THIS WILL KEEP PREVAILING SSWLY
WINDS OVER THE AREA...FREQUENTLY GUSTING TO 25-30KT THROUGH THE
EVENING HOURS AND TO 20KT FOR THE OVERNIGHT HOURS. SEE LITTLE
CHANCE FOR THE GUSTINESS TO SUBSIDE...AND WILL ONLY INCREASE
DURING THE DAY AGAIN TOMORROW.
KREIN
&&
.MARINE...
300 PM...
HIGH PRESSURE WILL REMAIN PARKED OVER THE SOUTHEASTERN STATES FOR
THE NEXT FEW DAYS. A TROUGH OF LOW PRESSURE OVER THE CENTRAL
PLAINS HAS AN ASSOCIATED FRONTAL BOUNDARY WHICH EXTENDS NORTHEAST
INTO INTO MINNESOTA. A SERIES OF WEAK LOWS WILL RIPPLE ALONG THE
FRONT TO THE NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY FORCING
THE NORTHERN PORTION OF THE FRONT EAST TO LAKE SUPERIOR. A
STRONGER LOW WILL DEVELOP OVER THE CENTRAL PLAINS SUNDAY. THIS LOW
WILL TRACK TO THE NORTHEAST AS THE FRONTAL BOUNDARY MOVES SLOWLY
EASTWARD. THE FRONT WILL FINALLY MOVE EAST ACROSS LAKE MICHIGAN
LAKE SUNDAY NIGHT OR MONDAY MORNING.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LMZ740-
LMZ741-LMZ742-LMZ743-LMZ744-LMZ745.
&&Hazardous weather outlook, Jun 7, 3:21 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
421 PM CDT SAT JUN 7 2008
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
082130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
421 PM CDT SAT JUN 7 2008 /521 PM EDT SAT JUN 7 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE...
CLOUD TO GROUND LIGHTNING.
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
ISOLATED TORNADOES.
AREAS AFFECTED AND TIMING:
MOST OF NORTHERN ILLINOIS AND NORTHWEST INDIANA FROM LATE THIS
AFTERNOON THROUGH THIS EVENING. ADDITIONAL STORMS MAY MOVE INTO
THE OUTLOOK AREA LATE TONIGHT...AND ARE MAINLY EXPECTED TO
AFFECT AREAS NORTH OF THE INTERSTATE 80 CORRIDOR.
DISCUSSION:
THUNDERSTORMS WERE RAPIDLY DEVELOPING THIS AFTERNOON ACROSS
NORTHERN ILLINOIS. VERY WARM AND HUMID WEATHER WITH
TEMPERATURES IN THE 80S AND DEW POINT TEMPERATURES IN THE LOWER
70S WERE RESULTING IN MODERATELY UNSTABLE CONDITIONS...BENEATH
AN UNSEASONABLY STRONG LATE SPRING JET STREAM ACROSS THE UPPER
MIDWEST. THIS COMBINATION OF INSTABILITY...AND VERTICAL WIND
SHEAR...WILL RESULT IN SOME STORMS BECOMING SEVERE ACROSS THE
OUTLOOK AREA DURING THE LATE AFTERNOON AND EVENING HOURS. THE
DEGREE OF SHEAR SUGGESTS THAT ROTATING STORMS ARE LIKELY...WITH
A POTENTIAL FOR DAMAGING WIND GUSTS AND ISOLATED TORNADOES.
THUNDERSTORMS SHOULD DECREASE IN INTENSITY AND COVERAGE LATE
THIS EVENING...THOUGH ADDITIONAL THUNDERSTORMS MAY MOVE INTO
THE REGION AFTER MIDNIGHT FROM THE WEST.
PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SEVERAL PERIODS OF THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN
ILLINOIS AND NORTHWEST INDIANA OVER THE NEXT SEVERAL DAYS. THERE
IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE BOTH
SUNDAY AND MONDAY.
PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY BE NEEDED THROUGH THIS EVENING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-082130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
421 PM CDT SAT JUN 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH THIS EVENING.
THUNDERSTORMS WILL BE LIKELY ACROSS THE AREA THIS EVENING...SOME
OF WHICH MAY BE SEVERE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PERIODS OF THUNDERSTORMS WILL AFFECT THE REGION OVER THE NEXT
SEVERAL DAYS. THERE IS A SLIGHT CHANCE OF SEVERE STORMS BOTH
SUNDAY AND MONDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-082130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
421 PM CDT SAT JUN 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY ACROSS SOUTHERN LAKE MICHIGAN TONIGHT.
SOME STORMS MAY BE SEVERE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PERIODS OF THUNDERSTORMS ARE EXPECTED TO AFFECT THE REGION OVER
THE NEXT SEVERAL DAYS.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
RATZER
In the hours before
Local storm report, Jun 7, 3:00 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL PECATONICA 42.31N 89.36W
06/07/2008 E0.88 INCH WINNEBAGO IL LAW ENFORCEMENT
&&
IZZILocal storm report, Jun 7, 3:13 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
413 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TORNADO LOSTANT 41.14N 89.06W
06/07/2008 LA SALLE IL LAW ENFORCEMENT
REPORT RELAYED BY LAW ENFORCEMENT...REPORT UNCONFIRMED AT
THIS TIME.
&&
IZZITornado, Livingston
- When
- June 7, 3:21 PM CST to 3:23 PM CST
- Where
- Livingston County, 2.61 mi E of Cornell to 3.37 mi E of Cornell
- Rating
- EF0
- Path length
- 0.91 mi
- Path width
- 20 yd
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.975, -88.680
Video from a storm spotter along with eyewitness accounts from the Dwight Fire Department confirmed a weak tornado about four miles east of Cornell. The tornado remained in an open field and no damage or injuries were reported.
Tornado, Livingston
- When
- June 7, 3:31 PM CST to 3:45 PM CST
- Where
- Livingston County, 2.44 mi SSE of Nevada to 1.2 mi ESE of Sunbury
- Rating
- EF1
- Path length
- 3.59 mi
- Path width
- 40 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.050, -88.546
A tornado touched down near 2000E and 2900N. Utility poles were snapped along 2900N. On 2100E north of 3000N, half of the roof of a barn was blown off. At 3100N, a house suffered roof and tree damage. The tornado ended near 2200E, just south of 3200N.
Tornado, Kankakee
- When
- June 7, 4:18 PM CST to 4:19 PM CST
- Where
- Kankakee County, 1.86 mi NW of Essex to 1.9 mi NW of Essex
- Rating
- EF1
- Path length
- 0.4 mi
- Path width
- 40 yd
- Continued into
- Will, Il (LOT)
- Reported by
- NWS Storm Survey
- Coordinates
- 41.198, -88.206
A tornado touched down just west of 17000W, just south of County Line Road, in far northwest Kankakee County. The tornado uprooted large trees and snapped a small hardwood tree before crossing into southwest Will County.
Tornado, Will
- When
- June 7, 4:19 PM CST to 4:46 PM CST
- Where
- Will County, 3.19 mi SE of Godley to 1.85 mi WSW of Wilton Center
- Rating
- EF2
- Path length
- 14.12 mi
- Path width
- 200 yd
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.203, -88.201
A tornado touched down in far northwest Kankakee County then crossed County Line Road into Will County north of Essex. Tree tops were sheared off at Essex and Cooper Roads. A clear path could be seen in the trees at McGuire Road. At Route 113 and Smiley Road near Custer Park, trees were snapped and uprooted. Across the Kankakee River, a two story house had its roof completely removed and there was extensive tree damage. The tornado reached EF2 intensity at this point. The tornado continued across Route 102 near Ritchie where trees were damaged. The tornado crossed old Chicago Road near Kahler Road where power lines were blown down, a shed and barn were damaged and there was minor damage to a house. Another shed was destroyed. The tornado weakened as it moved from Symerton and Kennedy Roads to Warner Bridge and Arsenal Roads. There was no damage except to one tree. There was minor damage to a barn and tree limbs north of Arsenal Road before the tornado dissipated.
Tornado, Will
- When
- June 7, 4:51 PM CST to 4:54 PM CST
- Where
- Will County, 1.27 mi SSE of Wilton to 0.89 mi NNW of Andres
- Rating
- EF2
- Path length
- 2.16 mi
- Path width
- 400 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.364, -87.919
A tornado touched down northeast of Wilton Center, just north of Route 52 and east of Elevator Road, where there was minor tree damage. Based on photos and eyewitness reports, the tornado grew to about 400 yards wide but remained in open fields with few structures or trees in its path. At 120th Avenue, a garage was destroyed and all that remained was a cinder block base. A metal outbuilding was severely damaged. The tornado ended near Manhattan-Wilton Road, just west of Route 45.
Tornado, Will
- When
- June 7, 4:55 PM CST to 5:08 PM CST
- Where
- Will County, 2.56 mi NE of Andres to 3 mi W of Monee
- Rating
- EF2
- Path length
- 3.66 mi
- Path width
- 150 yd
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.397, -87.847
A tornado touched down along Paulding Road just west of Center Road, south of the Green Garden Country Club. A garage was leveled and a house had part of its roof torn off and damage to the second story exterior walls. At the southwest corner of Bruns and 88th Avenue, barns and trees were damaged. The tornado continued along Bruns Road between 80th and 88th Avenues. On the south side of Bruns Road, a barn and an outbuilding were completely destroyed. The house lost a large section of the southeast wall on the second floor. Another house was heavily damaged with siding and a west wall blown off. North of Bruns Road, there was a barn that was practically destroyed with only a partial wall standing. A horse barn was destroyed with the stables intact and horses still standing in them. In the backyard of the next home, there were trees blown down and debris, such as trailers and a small rowboat were blown into the creek immediately north of Bruns Road. A chain link fence was pulled from the ground. Many trees were uprooted and blown over. Power lines were also blown down. The next house had damage to two garages. The doors were blown out of both garages and the roof of one garage was severely damaged. The house had siding and roof shingles blown off. A house at the east end of this section on Bruns Road, closest to 80th Avenue, had siding blown off and chimney damage. The tornado ended southwest of the intersection of Harlem Avenue and Manhattan-Monee Road, where there was minor tree damage.
Tornado, Will
- When
- June 7, 5:13 PM CST to 5:19 PM CST
- Where
- Will County, 2.63 mi NW of Monee to 0.97 mi W of Park Forest South
- Rating
- EF2
- Path length
- 2.42 mi
- Path width
- 150 yd
- Continued into
- Cook, Il (LOT)
- Injuries
- 6 direct, 0 indirect
- Property damage
- $5.5 million
- Reported by
- NWS Storm Survey
- Coordinates
- 41.444, -87.770
A tornado developed near Ridgeland Avenue and Dralle Road, where a high tension metal truss tower collapsed and four others were damaged. Power lines blocked Interstate 57. The tornado destroyed a mobile home and outbuildings east of Ridgeland between Dralle and Stuenkel Roads before crossing Interstate 57. The tornado was rated EF2 in this area. Six people were injured in vehicles on Interstate 57. Several cars were damaged and a semi trailer was completely destroyed. East of Interstate 57 at Stuenkel Road, a large warehouse had bay doors blown in, much of the roof collapsed, and the west wall blown in. Utility poles were pushed over along South Central Avenue.
Tornado, Cook
- When
- June 7, 5:19 PM CST to 5:30 PM CST
- Where
- Cook County, 0.97 mi W of Park Forest South to 1.33 mi ENE of Matteson
- Rating
- EF2
- Path length
- 4.1 mi
- Path width
- 150 yd
- Property damage
- $4.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 41.470, -87.739
A tornado which touched down in northwest Will County, crossed Steger Road into Cook County, just west of Cicero Avenue. The tornado hit a subdivision on the northwest corner of Steger Road and Cicero Avenue. Large tree limbs were blown down and a couple trees were uprooted. Homes were somewhat sheltered by large trees and only sustained minor damage. One home near Cicero Avenue had part of its roof torn off. East of Cicero Avenue, the tornado weakened slightly as it moved through an apartment complex. Only minor damage to roofs, soffits and siding was noted. The tornado hit another subdivision along Imperial Drive. A few homes had garages partially collapsed or destroyed. The tornado then passed through an open area before crossing Governors Highway and the Illinois Central tracks, just south of Sauk Trail. The tornado hit an apartment complex just east of the highway and railroad tracks. One three story building had much of the roof ripped off and part of the third floor exterior walls blown down. Carports were collapsed and other buildings had minor damage. The tornado was rated EF2 in this area. The tornado moved through the intersection of Sauk Trail and Richton Square Road where a grocery store and car wash sustained damage. The tornado then weakened to EF0 intensity as it continued northeast across Central Park Avenue and the northwest part of Central Park. Only minor damage to trees was observed in a subdivision in this area. The tornado crossed the E J and E tracks, then it damaged a roof at an apartment complex near North Street and Orchard Drive. The last signs of tree damage were just southwest of the intersection of Lincoln Highway and Western Avenue. Multiple eyewitnesses reported a dog that was picked up by the tornado and carried a few hundred feet away. The dog, a 125 pound Rottweiler, was apparently unharmed.
Tornado, Cook
- When
- June 7, 5:32 PM CST to 5:37 PM CST
- Where
- Cook County, 1.19 mi E of Park Forest to 0.18 mi N of Chicago Hgts
- Rating
- EF1
- Path length
- 1.97 mi
- Path width
- 75 yd
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 41.483, -87.657
A tornado touched down in South Chicago Heights in the Schubert's Woods Forest Preserve just north of Sauk Trail and west of Forest Preserve Drive. This tornado then tracked northeast across the forest, eventually emerging from the forest near Euclid and west 26th Streets. At this location, large trees were uprooted and portions of a roof were lifted off a large warehouse building. The tornado continued northeast across residential areas north of 26th Street and west of Chicago Road. In this neighborhood, several homes sustained minor damage with two houses sustaining significant damage from large trees falling onto the homes. The tornado continued northeast across Chicago Road eventually lifting near 16th Street and Center Street. Damage to trees was noted all along the path including several large uprooted or snapped in half.
Tornado, Cook
- When
- June 7, 5:48 PM CST to 5:49 PM CST
- Where
- Cook County, 0.85 mi ENE of Lansing to 1.29 mi ENE of Lansing
- Rating
- EF0
- Path length
- 0.44 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.572, -87.534
A brief tornado touched down near 179th street, east of Burnham Road and ended near the Indiana State line and 177th Street. Several tree limbs were blown down. One tree limb fell onto a car.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, June 7 to 10, 200822 deaths · 33 injured · 10 events
- Flash Flooding and Damaging Winds in Michigan, June 7 to 8, 20083 deaths · $8.0 million · 65 kt wind · 13 events
- Tornadoes and Flash Flooding in Iowa, June 7 to 11, 20082 deaths · $4.5 million · EF1 · 126 events
- Excessive Heat in New Jersey, June 7 to 10, 20081 death · 48 injured · 21 events
- Tornadoes and Flash Flooding in Wisconsin, June 7 to 8, 20087 injured · $28 million · EF2 · 61 events
- Flash Flooding and Flooding in Iowa, June 7 to 12, 20083 injured · $75 million · 19 events
- Flash Flooding and Flooding in Wisconsin, June 7 to 17, 2008$50 million · 36 events
- Flash Flooding and Flooding in Minnesota, June 7 to 10, 2008$25 million · 11 events
- Flash Flooding and Hail in Nebraska, June 7 to 8, 2008$5.1 million · 2.75 in hail · 30 events
- Tornadoes and Flash Flooding in Nebraska, June 7 to 10, 20083 injured · $5,000 · EF2 · 24 events
- Tornadoes and Hail in Wisconsin, June 7 to 8, 20082 injured · $182,000 · EF1 · 30 events
- Tornadoes and Hail in Kansas, June 7, 2008$815,000 · EF0 · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105494, 105497, 105504, 105506, 105514, 105531, 105544, 105564, 105579, 105586.